Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Mar 21, 2012, 9:14 PM CDT for Russell County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 9:14 PM CDT (02:14 UTC)
- Expired
- Mar 21, 2012, 9:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Dodge City radar (KDDC), 158 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS83 KICT 220214 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 914 PM CDT WED MAR 21 2012 KSZ032-220245- RUSSELL- 914 PM CDT WED MAR 21 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 904 PM CDT...LAW ENFORCEMENT REPORTED BRIEF VERY INTENSE WIND GUSTS NEAR THE RUSSELL AREA. A COUPLE SEMIS WERE BLOWN OFF I-70 FROM THE VERY STRONG SOUTH WINDS. BRIEF WIND GUSTS UP TO 55 MPH FROM THE SOUTH ARE POSSIBLE. && LAT...LON 3874 9902 3905 9898 3904 9857 3873 9855 TIME...MOT...LOC 0211Z 122DEG 5KT 3888 9883 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 21, 6:41 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 21, 6:41 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT WED MAR 21 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WIDESPREAD MVFR CONDITIONS WITHIN LIGHT TO MODERATE RAIN PREVAILED EARLY THIS EVENING. AS SKIES BEGIN TO CLEAR FROM THE SOUTH...ANY RADIATIONAL COOLING WILL LEAD TO RAPID STRATUS/FOG DEVELOPMENT AND THE POSSIBILITY OF WIDESPREAD IFR DEVELOPING DUE TO RAIN-MOISTENED BOUNDARY LAYER AND LIGHT WINDS...ESPECIALLY AFTER 06-08Z. MWM && .PREV DISCUSSION... /ISSUED 327 PM CDT WED MAR 21 2012/ DISCUSSION... TONIGHT: FINER DETAILS ON PRECIPITATION STILL A BIT FUZZY...BUT APPEARS THAT COVERAGE SHOULD BE MAXIMIZED IN THE NORTHWEST AND LEAST IN THE SOUTHEAST THIS EVENING...WITH AN INCREASE ACROSS PARTS OF SOUTH CENTRAL KS AFTER MIDNIGHT. INSTABILITY IS VERY LIMITED SO ISOLATED IF ANY THUNDERSTORMS ARE ANTICIPATED. AS HAS BEEN TREND THE PAST FEW DAYS...WILL GO SIGNIFICANTLY ABOVE GUIDANCE ON TEMPERATURES AND DEWPOINTS. LOW LEVEL MOISTURE/PRECIPITATION AND LITTLE IF ANY ADVECTION WILL KEEP TEMPERATURES/DEW POINTS HIGH OVERNIGHT. THU-THU NIGHT: ALL MODELS GENERALLY IN GOOD AGREEMENT WITH TRACK OF SURFACE/ UPPER LOW...WITH MAIN DIFFERENCES IN THE MOISTURE/PRECIPITATION FIELDS. POOR MANS ENSEMBLE APPROACH WORKED WELL YESTERDAY AND USE IT AGAIN THESE PERIODS. BELIEVE PRECIPITATION WILL BE MAIN SCATTERED IN THE MORNING...WITH INCREASE DURING THE AFTERNOON...ESPECIALLY OVER SOUTHEAST KS JUST AHEAD OF LOW. BY THU NIGHT...CHANCES WILL START TO DIMINISH IN THE WEST WITH SOLID CHANCE PRECIPITATION IN THE EAST. ONCE AGAIN...WENT WILL ABOVE GUIDANCE FOR MINIMUMS. FRI-SAT: WITH SYSTEM EXITING PRECIPITATION WILL BE ON THE WANE...BUT WITH THE SLIGHTLY SLOWER MOVEMENT THAN WAS ADVERTIZED THAN YESTERDAY... EASTERN SECTIONS COULD SEE SCATTERED PRECIPITATION THROUGH THE AFTERNOON. CHANCES SHOULD DWINDLE QUICKLY AT SUNSET. MAXES A TOUGH CALL BOTH DAYS...WITH CLEARING LINE SOMEWHERE ACROSS THE AREA ON FRI. ANTICIPATE THAT VERY WET GROUND WILL LIMIT WARMUP BOTH DAYS GIVEN RELATIVELY LIGHT LOW LEVEL FLOW. SUN-WED: DRYING/WARMING TREND STILL APPEARS LIKELY FOR SUN-MON. EFFECT OF SOIL MOISTURE WILL VERY LIKELY LINGER ON SUN...AND POSSIBLY INTO MON. UNFORTUNATELY BOTH GFS/ECMWF ARE NOW SHOWING CONSIDERABLE RUN TO RUN AND MODEL TO MODEL VARIABILITY WITH SYSTEM ON TUE-WED. THIS MOST NOTEABLY AFFECTS MOISTURE/PRECIPITATION CHANCES ON TUE/TUE NIGHT...AND MAXES ON BOTH TUE/WED. CONSENSUS SUGGEST SMALL POPS ARE WARRANTED FOR WED ACROSS THE ENTIRE AREA...GIVEN LIKLIHOOD THAT FRONT WILL BE SOMEWHERE IN THE AREA DURING THE DAY. WOULD HAVE PREFERRED TO GO DRY TUE/TUE NGT. -HOWERTON FIRE WEATHER... WIDESPREAD RAIN SHOULD PRECLUDE ANY SIGNIFICANT FIRE WEATHER CONCERNS THROUGH FRI. ANTICIPATE RAIN ACROSS THE AREA WILL RESULT IN RAPID GREEN-UP AND LIMIT FIRE WEATHER CONCERNS BY THE WEEKEND. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERNS: IFR/MVFR CIGS/VSBYS. UPPER DIFFLUENCE/MID-LEVEL DEFORMATION ON NORTH SIDE OF SOUTHERN PLAINS UPPER LOW...SHOULD ALLOW WIDESPREAD RAIN OVER SOUTHEAST KS TO DEVELOP/EXPAND NORTHWESTWARD INTO CENTRAL AND PARTS OF SOUTH CENTRAL KS THIS AFTERNOON. THIS ACTIVITY SHOULD SHIFT TO PRIMARILY WESTERN THRU NORTH CENTRAL KS THIS EVENING BEFORE LIFTING NORTHWEST OUT OF AREA LATE TONIGHT. MVFR/IFR CIGS/VSBYS EXPECTED IN ASSOCIATION WITH RAIN THIS AFTERNOON. ONCE THE RAIN ENDS TONIGHT...EXPECTING WIDESPREAD IFR TO DEVELOP DUE TO RAIN- MOISTENED BOUNDARY LAYER AND LIGHT WINDS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 56 48 66 / 60 70 30 10 HUTCHINSON 49 57 46 66 / 70 60 20 10 NEWTON 47 56 49 64 / 50 70 40 10 ELDORADO 49 55 49 63 / 40 70 40 20 WINFIELD-KWLD 48 53 48 66 / 60 70 30 10 RUSSELL 47 54 42 66 / 90 30 10 10 GREAT BEND 46 54 42 66 / 90 40 10 10 SALINA 50 57 47 66 / 80 50 30 10 MCPHERSON 49 57 48 65 / 70 60 30 10 COFFEYVILLE 54 59 50 60 / 20 80 50 20 CHANUTE 53 59 49 60 / 20 80 60 30 IOLA 54 60 49 60 / 20 80 60 30 PARSONS-KPPF 54 58 49 60 / 20 80 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 21, 4:27 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 427 PM CDT WED MAR 21 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 427 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FLOODING CONTINUES ON THE NEOSHO RIVER IN SOUTHEAST KANSAS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL PERSIST INTO THURSDAY ALONG THE NEOSHO RIVER IN SOUTHEAST KANSAS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. SOME OF THE STORMS IN SOUTHEAST KANSAS COULD PRODUCE SMALL HAIL. NO WIDESPREAD OR SIGNIFICANT SEVERE WEATHER IS ANTICIPATED. THE NEXT WEATHER SYSTEM COULD BRING A ROUND OF THUNDERSTORMS TO THE AREA BY NEXT TUESDAY. THERE IS CONSIDERABLE UNCERTAINTY ON THE TIMING OF THIS SYSTEM...AND STORMS MAY NOT ARRIVE UNTIL TUE NIGHT OR EVEN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Mar 21, 9:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 914 PM CDT WED MAR 21 2012 KSZ032-220245- RUSSELL- 914 PM CDT WED MAR 21 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 904 PM CDT...LAW ENFORCEMENT REPORTED BRIEF VERY INTENSE WIND GUSTS NEAR THE RUSSELL AREA. A COUPLE SEMIS WERE BLOWN OFF I-70 FROM THE VERY STRONG SOUTH WINDS. BRIEF WIND GUSTS UP TO 55 MPH FROM THE SOUTH ARE POSSIBLE. && LAT...LON 3874 9902 3905 9898 3904 9857 3873 9855 TIME...MOT...LOC 0211Z 122DEG 5KT 3888 9883 JAKUB
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.